Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 7, 2017, 6:23 PM EDT for Lake County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 7, 2017, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916
WWUS82 KMLB 072223
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
623 PM EDT MON AUG 7 2017
FLZ041-044-072315-
Northern Lake County FL-Inland Volusia County FL-
623 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY
AND NORTHWESTERN VOLUSIA COUNTY UNTIL 715 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cassia, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eustis, Mount Dora, Mount Plymouth, Paisley and Cassia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2917 8164
2917 8139 2887 8137 2883 8142 2880 8142
2878 8167 2896 8167
TIME...MOT...LOC 2222Z 178DEG 15KT 2889 8149
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:17 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 3:17 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 317 PM EDT Mon Aug 7 2017 .DISCUSSION... Currently-Tonight...Despite an early increase in shower and isolated thunderstorm activity across northern portions of east central Florida, convective coverage has been fairly limited into this afternoon. Still, isolated to scattered showers and storms will still be possible, especially north and west of the I-4 corridor later in the afternoon and toward sunset as diffuse east coast sea breeze continues westward. HRRR and local WRF guidance shows greatest coverage over this region, with potential for some this activity lingering into the evening. Additional isolated onshore moving showers will continue to be possible, mainly along the Treasure Coast through tonight. Tuesday...Models shift ridge axis slightly southward, but still near to north of the Cape into Tuesday and also show some drying building in from the east in the mid levels. However, low level S/SE flow will keep sufficient moisture over interior areas for isolated to scattered convective development into the afternoon. Have PoPs ranging from 20 percent along the Treasure Coast where sea breeze will move inland a little faster, to 30-40 percent farther north and inland. Highs will continue to range from the low 90s along the coast to mid 90s over the interior. WED-THU...Mid-level ridge breaks down temporarily as weakening upper level cyclone transitions from Central/Northern Bahamas to SE Gulf of Mexico. Low-level ridge shifts back north of the region, continuing long fetch of southeasterly flow. Proximity of upper low on Wed should lower moisture, although timing and location of driest air differ somewhat between GFS and ECMWF, but overall, not significant. Have lower PoPs, around 20 percent, for the coastal counties and highest, up to 30-40 percent for western- most CWA on Wed. Higher moisture should then begin to wrap back into area by Thu afternoon around upper low. Indicating scattered POPs areawide, with greatest coverage south, closest to highest moisture ribbon. Temps again several degrees above normal Wed, and close to normal highs (still above normal lows) with return of greater precip coverage Thu. FRI-SUN...(Previous Discussion) GFS/ECMWF consistent with deep- layer ridge axis re-establishing over northern peninsula, causing SE flow to persist through the weekend. Upstream moisture content appears moderate to high, although small day to day differences will likely moderate POPs up/down slightly. Scattered morning/mid day convection over the eastern side of the peninsula will translate inland, with greatest afternoon/early evening coverage across the interior counties. Max temps near to slightly above climo, with mins averaging several degrees above normal. && .AVIATION...Primarily VFR. Isolated to scattered showers/storms this afternoon and evening with breezy ESE winds. VCTS over the interior terminals with VCSH lingering at KLEE until 0300Z or so. Coastal terminals should remain dry except a few onshore-moving showers are possible for KVRB, KFPR, KSUA tonight through Tuesday morning. && .MARINE... Tonight...Ridge axis across north Florida will shift slight southward through tonight. This will veer southeast winds to south-southeast overnight, with wind speeds up to 10-15 knots across the waters. Seas will range from 2-4 feet. TUE-FRI...Ridge axis to the north will promote long fetch of moderate SE flow Tue-Thu, with lessening of gradient Fri. Seas 2-3 ft nearshore and up to 4 ft offshore Tue-Thu, subsiding to 2-3 feet by late week. SE onshore flow will allow isolated to locally scattered nocturnal convection to develop and move toward the coast overnight into the morning hours. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 92 76 90 / 20 40 20 20 MCO 76 94 76 93 / 20 40 20 30 MLB 79 91 79 90 / 10 30 10 20 VRB 77 92 76 91 / 20 20 10 20 LEE 77 94 77 94 / 40 40 30 40 SFB 77 94 76 94 / 20 40 20 30 ORL 77 94 77 93 / 20 40 20 30 FPR 77 92 77 91 / 20 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && PUBLIC/MARINE...Weitlich AVIATION...Combs RADAR/IMPACT WX...Blottman
Hazardous weather outlook, Aug 7, 12:30 PM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1230 PM EDT Mon Aug 7 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072115- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1230 PM EDT Mon Aug 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... With the location of the Atlantic ridge axis north of Central Florida, steady onshore flow from the southeast will persist today. Scattered showers and storms will continue to develop along and west of Interstate 95 and push further inland. Deeper atmospheric moisture will increase storm chances today as compared to past days. By mid to late afternoon, storms will collect inland augmented by a loose and embedded sea breeze. The best chances for storms will be along and west of Interstate 4 for the late afternoon and early evening. Frequent lightning and strong wind gusts to 45 mph will be the main hazards in vicinity of enhanced updrafts due to boundary interactions. .FLOOD IMPACT... A few storms will be capable of localized 2 inch rainfall totals, mainly over the interior later in the afternoon. .RIP CURRENT IMPACT... The combination of an east swell and longshore current will contribute to a moderate risk of rip currents today. Remember to swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .MARINE THUNDERSTORM GUST IMPACT... Storm gusts to 45 mph are possible during the mid-late afternoon on inland lakes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Low level southeast flow around the Atlantic ridge will keep lower chances for showers and storms along the east coast but with scattered lightning storms expected inland and across the interior each day. The main thunderstorm hazards will be locally heavy rain, cloud to ground lightning and gusty winds. An east swell is expected to continue a moderate risk for rip currents through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. DWS/PB
In the hours before
Special weather statement, Aug 7, 6:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
623 PM EDT MON AUG 7 2017
FLZ041-044-072315-
Northern Lake County FL-Inland Volusia County FL-
623 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY
AND NORTHWESTERN VOLUSIA COUNTY UNTIL 715 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cassia, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eustis, Mount Dora, Mount Plymouth, Paisley and Cassia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2917 8164
2917 8139 2887 8137 2883 8142 2880 8142
2878 8167 2896 8167
TIME...MOT...LOC 2222Z 178DEG 15KT 2889 8149
CombsNearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.